Funnel Cloud, San Bernardino
- When
- March 2, 6:00 PM PST to 6:01 PM PST
- Where
- San Bernardino County, Alta Loma
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Mar 2, 2:30 PM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 230 PM PST TUE MAR 2 2004 .SYNOPSIS...A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE SOUTHEAST THROUGH THE AREA TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS ALONG WITH MOUNTAIN SNOW. A FEW SHOWERS COULD LINGER INTO WEDNESDAY...MAINLY OVER THE MOUNTAINS. HIGH PRESSURE WILL BRING FAIR WEATHER WITH A WARMING TREND TOWARD THE END OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...UPPER LOW MOVING SE OFF THE COAST WITH WRAP AROUND MOISTURE INTO OUR CWFA. THERE HAVE BEEN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TODAY. THE 12Z NKX SOUNDING WAS MODERATELY MOIST AND UNSTABLE. WEAK GRADIENTS WITH STRONG OFFSHORE TRENDS FROM THE NE. THE MAIN VORT MAX WILL REMAIN OFFSHORE AND MOVE PAST TO THE S OF OUR AREA TONIGHT. HOWEVER...FAVORABLE JET DYNAMICS AND MOIST UNSTABLE AIR WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS TONIGHT. A FEW WRAP AROUND SHOWERS COULD LINGER INTO WED...MAINLY OVER THE MOUNTAINS. ISOLATED HEAVY SHOWERS WILL BE POSSIBLE AT LEAST INTO THIS EVENING BUT NO WIDESPREAD LARGE ADDITIONAL PRECIP TOTALS ARE EXPECTED. AS A RESULT...THE FFA AND WSW HAVE BEEN EXPANDED AND EXTENDED TO 10 PM. UPPER SUPPORT AND GRADIENTS WILL CAUSE COLD OFFSHORE FLOW WED WITH LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. MAY NEED A WIND ADVISORY WED. A RELATIVELY DRY SHORT WAVE WILL MOVE THROUGH THU WILL CONTINUE PARTLY CLOUDY SKIES AND DELAY WARMING. INCREASING HEIGHTS AND WEAK OFFSHORE FLOW FOR FAIR AND WARMER WEATHER FRI. .LONG TERM...HEIGHTS INCREASE WITH WEAK OFFSHORE FLOW INTO SUN FOR CONTINUED FAIR AND WARMER WEATHER. WEAK UPPER LEVEL LOW PRESSURE COULD BRING SOME CLOUDS AND COOLING EARLY NEXT WEEK. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...SEE LAXFLSSGX. SNOW ADVISORY...SEE LAXWSWSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PST TUE MAR 2 2004 CAZ042-043-048-050-055>058-060>062-031400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 150 PM PST TUE MAR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT A COLD STORM WILL CAUSE SHOWERS AND THUNDERSTORMS TONIGHT WITH BRIEF HEAVY RAIN...HAIL AND MOUNTAIN SNOW POSSIBLE. THE SHOWERS WILL TAPER OFF LATE TONIGHT AS THE UPPER LOW MOVES SOUTH. A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR THE BURN AREAS OF SAN BERNARDINO AND SAN DIEGO COUNTY VALLEYS...THE SAN BERNARDINO... RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS BELOW 4000 FEET AND THE DESERTS UNTIL 1000 PM TONIGHT. REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS THROUGH EARLY TONIGHT. REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. SNOW ADVISORY ABOVE 4000 FEET IN EFFECT UNTIL 1000 PM TONIGHT FOR RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...AND SAN DIEGO COUNTY MOUNTAINS. REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION REQUIRED TONIGHT. ATKIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PST TUE MAR 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1240 PM FLASH FLOOD 8 E BORREGO SPRINGS 33.24N 116.22W
03/02/2004 SAN DIEGO CA PARK/FOREST SRVC
FLASH FLOODING REPORTED BY ANZA-BORREGO DESERT STATE PARK
RANGERS ALONG COUNTY ROAD S-22 BETWEEN RIO BORREGO AND
THE SALTON SEA, NEAR THE SAN DIEGO-IMPERIAL COUNTY LINE.
&&
BMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
555 PM PST TUE MAR 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM FLOOD VALLEY CENTER 33.22N 117.01W
03/02/2004 SAN DIEGO CA AIRPLANE PILOT
SAN LUIS REY RIVER BRIDGE CROSSING AT COLE GRADE RD.
FLOODED.
0437 PM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
03/02/2004 SAN DIEGO CA PUBLIC
MUDSLIDE AT LILAC AND OLD CASTLE RD.
0430 PM FLASH FLOOD EL CAJON 32.80N 116.96W
03/02/2004 SAN DIEGO CA DEPT OF HIGHWAYS
IN CREST, EAST LA CRESTA RD. AT WEST LA CRESTA RD.
FLOODED OUT.
0454 PM FLASH FLOOD EL CAJON 32.80N 116.96W
03/02/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROCK AND BASEBALL SIZE DEBRIS ACROSSS ROADWAY. SEVERAL
VEHICLES HAVING DIFFICULTY.
0516 PM AVALANCHE 5 NE EL CAJON 32.85N 116.90W
03/02/2004 SAN DIEGO CA NEWSPAPER
MUDSLIDE IN CREST ALONG LA CRESTA RD. ALSO MUDSLIDE AT
BARONA CASINO AREA.
0512 PM FLASH FLOOD 5 NE SANTEE 32.91N 116.92W
03/02/2004 SAN DIEGO CA DEPT OF HIGHWAYS
TRAFFIC AT STANDSTILL DUE TO MUDSLIDE IN AREA
0515 PM FLASH FLOOD LAKESIDE 32.85N 116.91W
03/02/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ARENA RD. AT SAN VICENTE RD. WATER AND MUD ON ROAD.
0519 PM FLASH FLOOD EL CAJON 32.80N 116.96W
03/02/2004 SAN DIEGO CA TRAINED SPOTTER
STREET FLOODING IN EAST EL CAJON AREA AT SEVERAL
INTERSECTIONS.
0524 PM FLASH FLOOD LA MESA 32.77N 117.02W
03/02/2004 SAN DIEGO CA TRAINED SPOTTER
LOCAL STREET FLOODING IN EL CAJON.
0524 PM FLASH FLOOD EL CAJON 32.80N 116.96W
03/02/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROADWAY FLOODING 2ND STREET AND ADOBE LN.
0524 PM FLASH FLOOD RANCHO SAN DIEGO 32.75N 116.93W
03/02/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROADWAY FLOODING AT JAMACHA RD. AT BRABHAM ST.
0524 PM FLASH FLOOD ALPINE 32.84N 116.76W
03/02/2004 SAN DIEGO CA TRAINED SPOTTER
MUD AND DEBRIS FLOW AT ALPINE BLVD. AND ARNOLD WAY. 1
INCH IN DEPTH.
0524 PM FLASH FLOOD ALPINE 32.84N 116.76W
03/02/2004 SAN DIEGO CA DEPT OF HIGHWAYS
SAFSDFASDFASF
&&
MMThe national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393405.